Cutaneous photosensitivity induced by paclitaxel and trastuzumab therapy associated with aberrations in the biosynthesis of porphyrins

Arnon D. Cohen, W. Mermershtain, D. B. Geffen, N. Schoenfeld, R. Mamet, E. Cagnano, Y. Cohen, S. Halevy

Research output: Contribution to journalArticlepeer-review

24 Scopus citations

Abstract

Background: Paclitaxel and trastuzumab are new treatments for patients with metastatic breast cancer. Case report: We describe here a 40-year-old female patient with metastatic breast cancer who developed a photosensitive rash 1 month after initiation of paclitaxel and trastuzumab therapy. The eruption appeared on the dorsal aspect of her hands, forearms, legs and face and consisted of erythema, edema and vesicles, and was associated with distal onycholysis. Aberrations in various parameters of the metabolism of porphyrins were observed in urine and erythrocytes. Sun avoidance and withdrawal of paclitaxel was followed by resolution of the rash and a return to the normal pattern of porphyrins biosynthesis. Conclusion: The combination of paclitaxel and trastuzumab treatment and sun exposure may induce a photosensitive reaction, associated with changes in various parameters of porphyrins biosynthesis.

Original languageEnglish
Pages (from-to)19-21
Number of pages3
JournalJournal of Dermatological Treatment
Volume16
Issue number1
DOIs
StatePublished - 1 Feb 2005

Keywords

  • Paclitaxel
  • Photo sensitivity
  • Porphyria
  • Trastuzumab

ASJC Scopus subject areas

  • Dermatology

Fingerprint

Dive into the research topics of 'Cutaneous photosensitivity induced by paclitaxel and trastuzumab therapy associated with aberrations in the biosynthesis of porphyrins'. Together they form a unique fingerprint.

Cite this